Alert archive / Missouri / Areal Flood Advisories in 2021
Areal Flood Advisory 72, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at Jul 31, 2021, 5:34 AM CDT for Knox County, Lewis County, Missouri. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 5:34 AM CDT (10:34 UTC)
- Expired
- Jul 31, 2021, 8:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Knox County, MO, Lewis County, MO
The radar
The St Louis radar (KLSX), 191 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833
WGUS83 KLSX 311034
FLSLSX
Flood Advisory
National Weather Service St Louis MO
534 AM CDT Sat Jul 31 2021
MOC103-111-311345-
/O.NEW.KLSX.FA.Y.0072.210731T1034Z-210731T1345Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Knox MO-Lewis MO-
534 AM CDT Sat Jul 31 2021
The National Weather Service in St Louis has issued a
* Urban and Small Stream Flood Advisory for...
Knox County in northeastern Missouri...
Lewis County in northeastern Missouri...
* Until 845 AM CDT.
* At 534 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding.
Between 1.5 and 2.5 inches of rain have fallen.
* Some locations that will experience flooding include...
Canton, Edina, La Grange, La Belle, Lewistown, Ewing, Knox City,
Colony, Steffenville, Plevna, Greensburg, Maywood, Hurdland,
Novelty, Baring, Monticello and Newark.
Additional rainfall amounts of 1 to 2 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4030 9195 4026 9195 4025 9150 4018 9151
4004 9149 3995 9144 3995 9234 4030 9235
$$
BRC2 follow-up statements
678
WGUS83 KLSX 311248
FLSLSX
Flood Advisory
National Weather Service St Louis MO
748 AM CDT Sat Jul 31 2021
MOC103-111-311345-
/O.CON.KLSX.FA.Y.0072.000000T0000Z-210731T1345Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Knox MO-Lewis MO-
748 AM CDT Sat Jul 31 2021
...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL
845 AM CDT THIS MORNING FOR KNOX AND LEWIS COUNTIES...
At 748 AM CDT, Doppler radar indicated 1 to locally 3 inches of
rainfall fell earlier from thunderstorms. Minor flooding is ongoing
with water over roadways near Edina and Novelty.
Some locations that will experience flooding include...
Canton, Edina, La Grange, La Belle, Lewistown, Ewing, Knox City,
Colony, Steffenville, Plevna, Greensburg, Maywood, Hurdland,
Novelty, Baring, Monticello and Newark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4030 9195 4026 9195 4025 9150 4018 9151
4004 9149 3995 9144 3995 9234 4030 9235
$$
KD790
WGUS83 KLSX 311346
FLSLSX
Flood Advisory
National Weather Service St Louis MO
846 AM CDT Sat Jul 31 2021
MOC103-111-311356-
/O.EXP.KLSX.FA.Y.0072.000000T0000Z-210731T1345Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Knox MO-Lewis MO-
846 AM CDT Sat Jul 31 2021
...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS EXPIRED FOR KNOX
AND LEWIS COUNTIES...
Flood waters are receding. Urban and small stream flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 4030 9195 4026 9195 4025 9150 4018 9151
4004 9149 3995 9144 3995 9234 4030 9235
$$
KDWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Jul 31, 3:25 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 31, 3:25 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 325 AM CDT Sat Jul 31 2021 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 319 AM CDT Sat Jul 31 2021 Convection has initiated across Nebraska and Iowa, moving southeast along the MUCAPE gradient towards the CWA. Over the morning this area of convection is expected to congeal and continue to move southeast along the forward propagating Corfidi vectors, across northeast Missouri and into west-central Illinois by mid-morning. The SREF indicates the sharp MUCAPE gradient riding along the Mississippi River, with areas across Illinois largely devoid of instability and 1000-2000 J/kg of MUCAPE across central Missouri. While 30-35kts of 0-6 km shear will be available across northeast Missouri and west-central Illinois, the severe threat with these thunderstorms is low given the limited instability. What is of greater concern is the threat for locally heavy rainfall and localized flash flooding with this complex as it moves across the CWA. Operational and ensemble guidance indicates PWAT values of 1.5-2.0 inches across northeast Missouri and west-central Illinois, and 1.75-2.0+ inches across areas further south and west. This, combined with deep warm cloud layers near 4 km, and the potential for training convection, increases the potential for locally heavy rainfall and flash flooding. However, uncertainty still remains that the complex will hold together enough to produce significant precipitation over any particular spot. The complex is expected to exit the CWA by late afternoon if it can sustain itself that long along the MUCAPE boundary with cool, stable, post cold front air on the eastern side of the boundary. Confidence is low that the structure will be able to hold together all the way to the southeastern border of the CWA this afternoon. The CAMs are in good agreement that the outflow from this complex will lay out across southern Missouri and Illinois. New convective initiation then is possible during the late afternoon and evening along the outflow, forced by a mid-level disturbance along the outer edges of a trough aloft. Convection initiating along this boundary will be able to take advantage of the more unstable environment where the SREF guidance is showing 1000-2000 J/kg of MUCAPE. 30-35 kts of northwesterly 0-6 km shear could organize thunderstorms into line segments, a few strengthening to strong to severe, capable of producing heavy rainfall and damaging winds. The rapid advancement of the mid-level trough into the mid- Mississippi Valley will help push the outflow boundary and any lingering convection south of the area overnight. At the surface a high will push into the region, clearing out the sky and bringing drier air into the region. Temperatures today will be the coolest of the week, in the mid 70s to upper 80s, between the showers and thunderstorms across the area and associated cloud cover. Clearer skies on Sunday will help temperatures warm into the mid 80s across the area, but will still be below the normal 90 degrees for early August. MRM .LONG TERM... (Sunday Night through Friday) Issued at 319 AM CDT Sat Jul 31 2021 Ensemble and operational models are in agreement that the mid-level trough will remain locked in over the eastern US through the end of the period, keeping the forecast area in the persistent northwesterly flow along the western side of the trough. At the surface, an anticyclone will churn over the region, keeping conditions dry. Periodic mid-level shortwaves moving over the region will reinforce the cooler, dry air in the region while northeasterly low-level flow through mid-week will keep 850 mb temperatures in the low to mid teens. All of this translates to surface temperatures in the low to mid 80s through mid-week. By Thursday the low level anticyclone shifts slightly eastward, veering winds to the southwest once more. Warm air advection along this flow will start to rebound temperatures to near normal (90 degrees) by the end of the period. MRM && .AVIATION... (For the 06z TAFs through 06z Saturday Night) Issued at 952 PM CDT Fri Jul 30 2021 A surface ridge extends from southern WI south into southern IL. A complex of showers/storms across southwest IA is forecast to move southeastward into the UIN area late tonight and the rest of the taf sites early Saturday morning. The prevailing cloud ceiling will drop into the MVFR category in UIN late tonight and the rest of the taf sites further south Saturday morning. The cloud ceiling should improve into the VFR category by early Saturday evening. SPECIFICS FOR KSTL: A surface ridge extends from southern WI south into southern IL. A complex of showers/storms across southwest IA is forecast to move southeastward into the STL area early Saturday morning. The prevailing cloud ceiling will drop into the MVFR category Saturday morning. The cloud ceiling should improve into the VFR category early Saturday evening. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 79 67 84 63 / 80 30 5 0 Quincy 75 64 81 60 / 90 5 5 0 Columbia 83 65 83 61 / 40 20 5 0 Jefferson City 86 67 84 63 / 30 40 5 0 Salem 76 63 82 58 / 70 40 5 0 Farmington 86 66 83 60 / 40 70 5 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jul 31, 3:31 AM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 331 AM CDT Sat Jul 31 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-010845- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 331 AM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely across the area today and tonight, with damaging winds and locally heavy rainfall the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few thunderstorms could linger across far southern Missouri early Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather, if observed, to the National Weather Service as well as rainfall amounts in excess of an inch or any flooding. MRM
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:51 AM CDT | Areal Flood Advisory | LSX | Marion, Shelby | 3 hr |
| Jul 31, 7:39 AM CDT | Flash Flood Warning | LSX | Marion | 3 hr |
| Jul 31, 9:49 AM CDT | River Flood Warning | LSX | Marion | 18 hr |
| Jul 31, 9:50 AM CDT | River Flood Warning | LSX | Marion | 3 days |
| Jul 31, 3:05 PM CDT | River Flood Warning | LSX | Lewis | 49 hr |
| Jul 31, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 21 min |
Nearby
Areal Flood Advisories in Missouri, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.